Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
Venomous

Retin A Micro question

Recommended Posts

I have the ultimate description of combination skin: overall oiliness yet flaky and ultra sensitive to everything! I went to a dermatologist last year because the severity of my oil production just didn't seem normal and I get these huge cyst like pimples about one a month that linger for about 2 weeks at a time. Overall the break outs are only in the jawline area with a few blackheads in my tzone. They prescribed me minocycline which I had an allergic reaction to and retin a micro.

I began to use the retin a micro but continued to get the large pimples every month so I stopped using it. Through frustrating bouts of break outs (worsening) in my jaw area I just started using it again. The area has broken out worse than any monthly break out I've ever had and is very dry and red (almost burn like but not as bad). How many days should I take a break from using it to avoid damaging the skin? Also, how long do these initial break outs go on for? Weeks or months?

Share this post


Link to post
Share on other sites

Well, first off, it sounds like your break outs may be hormonal and you may benefit from hormonal therapy like birth control pills (sorry, I just realized I'm totally just assuming you're female here).

With the Retin A, please make sure you are only using a pea-sized amount. I know a lot of times it feels like you're not using anything, but you have to patient with it. The inital break outs usually start around week 2, last for a week or two, and then there is SOMETIMES (but not usually) another IB around week 6 or 8, which is short.

You should give it 12 weeks to fully assess if it works for you or not.

Make sure you're using a good mosturizer in the morning as well.

If the IB seems really bad, perhaps your doctor will write you a perscription for 2 weeks

Share this post


Link to post
Share on other sites
Well, first off, it sounds like your break outs may be hormonal and you may benefit from hormonal therapy like birth control pills (sorry, I just realized I'm totally just assuming you're female here).

With the Retin A, please make sure you are only using a pea-sized amount. I know a lot of times it feels like you're not using anything, but you have to patient with it. The inital break outs usually start around week 2, last for a week or two, and then there is SOMETIMES (but not usually) another IB around week 6 or 8, which is short.

You should give it 12 weeks to fully assess if it works for you or not.

Make sure you're using a good mosturizer in the morning as well.

If the IB seems really bad, perhaps your doctor will write you a perscription for 2 weeks

Yes I'm a girl! I'm on Levlen but have only been on it for about 3 weeks now. I switched to that from Seasonale. I may have used more on my chin area then I should've and not even noticed but I will be more careful next time! I'll start back tomorrow night since today the redness just began to let up. I'll try to stick with it for the 12 weeks but I'm so easily discouraged already in week 2.

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×